MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT15LN90NSC861N
Medical Device Problem Codes Defective Device (2588); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer has a defective trach.No adverse patient or clinical effects were reported by the customer.
 
Additional Manufacturer Narrative
B3: date of event and d4: udi section are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
Additional information was received: event occurred at patients home.Defective trach cuff was in use at the time of discovery.Ventilator was alarming and air leak was noted.There was no patient injury.There was no additional medical intervention.Trach was changed out immediately.Trach tube was replaced.
 
Additional Manufacturer Narrative
(b)(6).Event problem device code, corrected data: b1, b2, h1, h6 - health impact codes.
 
Additional Manufacturer Narrative
Additional information is provided in h.2., and h.6.Two photographs were returned for evaluation.The first photo displays the product labeling.The second photo displayed the device?s cuff, which was partially deflated.The photos taken of the complaint sample did not include a magnified close-up of the cuff for evidence of any punctures or tears to determine the cause of the cuff deflation.Root cause could not be defined with confidence.All materials in the manufacturing process, as well as all finished good products are released to market based on approved quality specification.The product is released after the review of all acceptance of applicable documentation.There were no non-conformances or abnormalities found in the device history record review that would be linked to this issue.For all enquiries or follow-up questions related to the record, do not use (b)(6).

Brand Name
BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16878193
Report Number3012307300-2023-05197
Device Sequence Number5718211
Product Code JOH
UDI-Device Identifier15019517035322
UDI-Public15019517035322
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFT15LN90NSC861N
Device Catalogue NumberFT15LN90NSC861N
Device Lot NumberST014483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer12/08/2023
03/04/2024
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date01/08/2024
03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite